Q. I had unusual spotting with NuvaRing. Please advise.

Answered by
Dr. Uzma Arqam
and medically reviewed by iCliniq medical review team.
Published on Aug 03, 2018

Hi doctor,

Last month, I had an unusual spotting during the time I was using Nuvaring. That never happened before. So, I decided to take the ring off, but during that time, it was menstruation. I never had a normal flux, just spotting all the time. At first, kind of brown and after, redder and then brown again. Because that was not normal for me, I went to a gynecologist that did a Pap test (I do not know the results yet), but prescribed me a gel for five nights called Nidagel. After a week without the ring, I put a new one and today, a week before the cycle, I notice that the spotting has started again. I am super worried.

Dr. Uzma Arqam

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

Nuvaring is Etonogestrel and Ethinylestradiol containing contraceptive. Hormones have its own side effects and appear a bit differently in every individual female. Combined contraceptives have short-term effects like abnormal bleeding, spotting, mood variations, breast engorgement, etc., and long-term effects like stroke, migraine, high blood pressure, venous thromboembolism, breast, and endometrial cancer.

You might have bleeding as a side effect of Nuvaring or there could be other possibilities as well. Cervical pathology like dysplasia, erosion, cervical or endometrial polyp, any local inflammatory lesion, pelvic infection, or hormonal effects. It is better to have one high vaginal swab as well to exclude any pelvic pathology. Collect HVS and smear reports and discuss here or with your gynecologist.

This brown discharge shows old clotted blood around NuvaRing. Oral contraceptive itself has side effects of irregular bleeding. So, if you have been on Nuvaring for years, I suggest replacing it with other contraceptives. Mirena reduces periods bleed gradually but again hormonal contraceptives have its own side effects.

Better to have one local outpatient hysteroscopic examination to clear all local causes.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Can Diane 35 be taken for a longer period?

Query: Hi doctor, I have been having shooting pain in my legs after two hours of Diane-35. I have also read about the risk of blood clots on this pill. I was prescribed this pill because the previous birth control pill was causing hair fall. Can Diane 35 be taken for a longer duration like three years?  Read Full »

How long should I avoid pregnancy after rubella vaccination?

Query: Hi doctor, I am a 30 year old female and planning for a first pregnancy. Thereby across, I came to know about rubella test. I have gone through this test recently and it came out to be non-reactive IgG less than 3 IU/mL and IgM is less than 10 IU/mL. Should I go for its vaccination? If yes, then h...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.